Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Collasping!

Hi everyone, A had a very scarey night last night. I have a question for everyone who has had surgery on this site. I went out on the town last night with a bunch of friends. I had a very good meal. I don't drink alcohol so thats not an issue. I have a partial hippcampectomy operation in January. Last night after eating my meal I suddenly got very dizzy. I collasped on the floor and I was rushed in hospital by ambulance. I really don't know what caused it. Had anyone hear gone through this? This is very scarey as I want to get to the bottom as to why this has happened to me? I wasn't feeling weak or tired when I went out to begin with but all of a sudden it happened. It came on me like a tonn of bricks. Id on't want this to happen again! can anyone enlighten me as to what the reason could be? thanks in advance everyone hugsssssss Raid.

Comments

Re: Collasping!

Passing out, collapsing, whatever you want to call it, can be caused by many things including high or low blood pressure, a drop or rise in blood sugar levels, standing up too quickly, and so on.  You really need to explore more about what you were doing leading up to that.  I have had fainting or passing out spells and often times related to IBS.  Other times it was just I stood to fast or was under a great deal of stress.  You really need to talk with your doctor about the other things that could have caused it.  I had surgery in 1990 and I've had fainting spells since as well.  I know I have to be careful and not go to theme parks or go on rides etc.  That can cause problems like fainting etc.  Talk with your doctor.

Jesus Is My Rock, Music Is My Sanity. Sheri L. Adams

Re: Collasping!

Hi Raid. I have not had surgery myself, so realy have no ideas, but I just want you to know you'll be in my thoughts. I hope you get to the bottom of this soon. (((hugs))) n smiles!

Re: Collasping!

Hi. I had a left temporal lobe surgery on Oct 2nd, removing a pea sized cyst that was there and it cured my seizures. I haven't had one since the week before surgery, when they needed to happen for the doctors to see on the EEG machines. I don't know why you had another one. Was it the food or the lack of medicines in your system? Maybe it was just a small one that the doctors say is liable to happen after surgery. Do you have to still take meds like I do for 1 year after surgery is done? If so, how are your levels? Did the seizures normally occur during a certain time of the month? Mine used to occur every month during ovulation for about a week straight with the hormonal changes triggering the cyst and 'turning it on.' A few would occur at other times if I was really stressed out. I hope you're alright and the doctors can help you out. -Kelly

Re: Re: Collasping!

I had that same surgery 25 months ago and am still seizure free! I saw my dr. couple weeks ago and they have reduced me every year and said they will possibly pull me off all of it next year. I feel that it was all worth it.

Re: Re: Collasping!

Hi Kelly,

Thanks for replying.It wasn't a seizure that I had it was loss of consciosness. I just totally blacked out for 5 mins. Luckily a guy and one of my friends was behind me to catch and stop my head off the ground. I had just eaten my dinner so it wasn't that and I had taken my meds about an hour or two previous to when I collasped. Yes I am still taking my meds and I will be for the next 2 years I have been told. I had my time of the month at the time it happened but generally I don't collaspe during it.Well I am going back to my neurologist next Wednesday so hopefully he will be able to help me. He is aware of what happened and I was told to get a blood test taken to check what could have caused me loosing my conciousness. I was told my sodium level was low and one of my meds causes dizziness and low sodium levels so it could be that. I can't come off the meds until I see him next week. Please god he will find out what cuased it.
take care
Raid

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P